MAUDE Adverse Event Report: BERCHTOLD GMBH & CO. KG OPERON D860 SEAT,CFK,STAINLESS,POWERDRV; TABLE, OPERATING-ROOM, ELECTRICAL

BERCHTOLD GMBH & CO. KG OPERON D860 SEAT,CFK,STAINLESS,POWERDRV; TABLE, OPERATING-ROOM, ELECTRICAL
Catalog Number OT 8602165
Medical Device Problem Codes Unintended Movement (3026); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that in the middle of the case while the table was in trend, when they went to level the table it dropped to lowest setting.It was close to a foot drop.There were no reported injuries or adverse consequences.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was reported that while the table was in trend and when they went to level the table, it dropped to lowest setting, close to a foot drop.No adverse consequence to patient.This drop happened in the middle of the case.Stryker service technician visited the customer account and attempted to duplicate customers concern.After a few attempts not being able to duplicate issue, the technician connected to the service software to check for error codes.The only code stored was for the slide function and technician began troubleshooting that issue and discovered that the spindle for the slide motor was bent.The bent spindle was causing the motor to strain when at either the head or foot end which could cause the slide motor to overheat and stop working.Upon further inspection the technician found that the patient head end left floor lock cylinder was leaking.The batteries were also recommended for replacement based off age of table.After initial inspection was completed, cycle tests for all table functions were conducted but the technician could not duplicate the customers concern at the time.All table functions were working as designed with exceptions of what was previously stated above.The technician installed new battery, table slide motor, table slide screw, and table floor locks.The table was released back to the customer for use.Both the service records and the device history record (dhr) for the surgical table were reviewed.According to the dhr the table was manufactured in 2019.There were no failures noted during the manufacturing or final quality inspection process.The service ticket database was reviewed and there were no prior service tickets entered into the system for this table.Based on the staff interviews, the physical evidence, the dhr and service history reviews, and the field service investigation the exact root cause of the unintended motion is unknown.The most probable root cause would be collision of the table with other equipment in the room or user error.As was reported, there was no adverse event.There was patient involvement but no reported injury to either the patient or surgical staff.The identified failure mode is not within the ncmb top 5 for operon and will continue to be monitored per dwi2003.If further information is obtained, a supplemental will be filed.

Brand Name
OPERON D860 SEAT,CFK,STAINLESS,POWERDRV
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM  78532
Manufacturer (Section G)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
Manufacturer Contact
volker hornscheidt
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
74611810
MDR Report Key17715955
Report Number0008010153-2023-00017
Device Sequence Number16681599
Product Code GDC
UDI-Device Identifier07613327170122
UDI-Public07613327170122
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOT 8602165
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown